Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 145, NWS Charleston, SC

June 15, 2008Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2008, 4:18 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 4:18 PM EDT (20:18 UTC)
Expired
Jun 15, 2008, 5:15 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:43 PM EDTTSTM WND DMGBurton, SCFALLEN 50-60 FT TALL TREE REMOVED FROM OLD JERICHO RD NEAR INTERSECTION OF ROUTES 170 AND 280 IN BURTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 152019
SVRCHS
GAC051-103-SCC013-053-152115-
/O.NEW.KCHS.SV.W.0145.080615T2018Z-080615T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM OLD HOUSE TO RINCON...OR ALONG
  A LINE EXTENDING FROM RIDGELAND TO 13 MILES SOUTHEAST OF
  SPRINGFIELD...MOVING EAST AT 4 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SWITZERLAND...GRAHAMVILLE...
  PURYSBURGH...LEVY
  OLD HOUSE......RIDGELAND...
  HARDEEVILLE...JASPER...
  COLDBROOK... 

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3223 8128 3262 8105 3250 8063 3239 8076
      3238 8076 3238 8077 3216 8104
TIME...MOT...LOC 2018Z 270DEG 4KT 3247 8092 3225 8120

$$

33
2 follow-up statements
000 
WWUS52 KCHS 152101
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SUN JUN 15 2008

GAC051-103-SCC013-053-152115-
/O.CON.KCHS.SV.W.0145.000000T0000Z-080615T2115Z/
EFFINGHAM GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
501 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN JASPER...EXTREME NORTH CENTRAL CHATHAM...EXTREME WEST
CENTRAL BEAUFORT AND EAST CENTRAL EFFINGHAM COUNTIES...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRITCHARDVILLE TO GOSHEN
HILLS...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF HILTON HEAD
ISLAND TO 12 MILES SOUTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 3
MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH 
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE 
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3223 8128 3243 8116 3230 8087 3224 8093
      3224 8095 3223 8095 3221 8098 3216 8104
TIME...MOT...LOC 2101Z 296DEG 3KT 3225 8097 3225 8122

$$

33
000 
WWUS52 KCHS 152110
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SUN JUN 15 2008

GAC051-103-SCC013-053-152121-
/O.EXP.KCHS.SV.W.0145.000000T0000Z-080615T2115Z/
EFFINGHAM GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
511 PM EDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER...EXTREME
NORTH CENTRAL CHATHAM...EXTREME WEST CENTRAL BEAUFORT AND EAST
CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 507 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3223 8128 3243 8116 3230 8087 3224 8093
      3224 8095 3223 8095 3221 8098 3216 8104
TIME...MOT...LOC 2111Z 296DEG 3KT 3225 8096 3225 8121

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:04 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 15, 4:04 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SUN JUN 15 2008

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA INTO MONDAY. A
COLD FRONT WILL PUSH THROUGH LATE TUESDAY THEN HIGH PRESSURE WILL
BUILD IN FOR MID TO LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION BROKE OUT IN SE SC EARLY THIS AFTN AND GRADUALLY
PROPAGATED E...WHICH CONFIRMED WHAT THE NAM/WRF OUTLINED BY HAVING
CAPE/MOISTURE POOLING AND IN CLOSER PROXIMITY TO THE SFC AND UPR
LEVEL TROF AXES. AS THE CONVECTION PERSISTED...OUTFLOW BOUNDARIES
AND THE SEABREEZE HELPED THE CONVECTION DROP SW THROUGH THE CWFA.
PWATS IN EXCESS OF 1.5 INCHES AND SLOW STORM MOTIONS HAVE PRODUCED
HEAVY RAIN ALONG WITH ISOLD SEVERE STORMS. AM CONCERNED THAT
CONVECTION HAS NOT YET BROKEN OUT TO ANY GREAT DEGREE IN SE
GA AWAY FROM THE COAST...BUT THIS IS LIKELY DUE TO THE THICKER
CLOUD COVER THAT HAS PERSISTED OVER THIS AREA ALL DAY WHILE
COASTAL AREAS HAD VERY GOOD DAYTIME HEATING TO EXACERBATE THE
INSTABILITY WHILE WORKING WITH THE STALLED SFC TROF OVER THE
COASTAL PLAIN. CONVECTION WILL LIKELY PERSIST ALONG AND E OF THE
I95 CORRIDOR SO HAVE KEPT LIKELY POPS GOING THROUGH THIS EVENING.
AS THE OUTFLOW BOUNDARIES CONTINUE WORKING SW...CONVECTION LOOKS
TO GRADUALLY INCREASE IN COVERAGE OVER SE GA BUT THE STRENGTH OF
THE STORMS WILL BE QUESTIONABLE DUE TO THE LACK OF PROLONGED
HEATING EARLIER. BY LATE TNGT...CONVECTION SHOULD END AS THE AREA
WILL BE FAIRLY WORKED OVER. AM A BIT CONCERNED THAT FOG COULD
DEVELOP SHOULD ENOUGH CLEARING OCCUR OVER AREAS THAT RECEIVED
RAINFALL TDA...BUT CONFIDENCE IS LOW AND WILL NEED TO LET NEXT
SHIFT EVALUATE ANY CLEARING TRENDS.

TEMP TRENDS BETWEEN THOSE AREAS THAT HAVE REMAINED RAINFREE AND
WARM WITH THOSE AREAS THAT HAVE BEEN RAIN COOLED WILL EVENTUALLY
MERGE LATE TNGT...ALLOWING MIN TEMPS TO FALL TO THE UPPER 60S TO
LOWER 70S ACROSS THE ENTIRE CWFA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AFOREMENTIONED STALLED TROF AXIS WILL SLOWLY DISSIPATE THROUGHOUT
THE DAY MON OVER THE AREA...WHICH WILL WORK WITHIN THE CONTINUED
DEEP MOISTURE AND EXPECTED AFTN SEABREEZE TO AGAIN PRODUCE SCT
SHWRS/TSTMS. GIVEN THE EXTENSIVE COVERAGE OVER SC TDA...AM NOT
EXPECTING TOO MUCH IN THE WAY OF BOTH COVERAGE AND STRENGTH OF
STORMS IN SE SC TMRW WHILE SE GA LOOKS TO SEE MORE STORMS ALONG
WITH POSSIBLY STRONG STORMS. FOR NOW...HAVE KEPT POPS IN THE CHC
CATEGORY FOR ALL AREAS TRENDING HIGHER FROM N TO S. THE ONLY
EXCEPTION IS ALONG THE ALTAMAHA RIVER WHERE LOW-END LIKELY POPS
WILL SUFFICE. THE TROF SHOULD LOSE MUCH OF ITS INFLUENCE
THROUGHOUT THE DAY...THUS ALLOWING MOST PRECIP AREAS TO SHUT DOWN
GOING INTO THE EVENING HOURS.

TEMPS WILL AGAIN RUN WARM...INTO THE MID-UPR 80S...AS WILL
DEWPOINTS INTO THE LOWER 70S. PWATS WILL AGAIN EXCEED 1.5 INCHES
AND INSTABILITY WILL AGAIN RUN HIGH /CAPES OVER 1500 J/KG AND LI/S
LESS THAN -4/ FOR PORTIONS OF THE CWFA BUT LACK OF COVERAGE
PREVENTS ANY HIGHLIGHTING ATTM.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A CHANNELED VORT EXPECTED TO TRAVERSE THE AREA ON TUE AFTERNOON
WITH A WEAK FRONTAL BOUNDARY MOVING THROUGH TUE EVENING. DESPITE
WESTERLY FLOW IN THE LOWEST LEVELS OF THE ATMOSPHERE...SOME
MOISTENING OF THE PROFILE EXPECTED OVER COASTAL AREAS INCLUDING
MUCH OF SOUTHERN SC. WITH A SEABREEZE CRANKING UP DURING THE
AFTERNOON...LOW-LEVEL SHEAR PARAMETERS WILL INCREASE A BIT AND
TEMPS WILL BE WELL INTO THE 90S WITH PRE-FRONTAL WARMING. A SMALL
AREA COULD SEE A FEW SHOWERS AND THUNDERSTORMS...SOME
STRONG/SEVERE...WHERE THE HIGH LOW-LEVEL THETA-E AIR COINCIDES
WITH THE UPPER ENERGY AND SEABREEZE CONVERGENCE. MAINTAINED CHANCE
POPS IN SOUTHERN SC WITH SLIGHT CHANCE JUST SW. FAR SOUTHERN AREAS
NOT EXPECTED TO SEE MUCH DUE TO A LACK OF MOISTURE.

WARM DRY PATTERN IN STORE FOR WED THROUGH EARLY FRI AS THE AREA WILL
BE SITUATED ON THE E SIDE OF AN UPPER RIDGE. AFTERNOON/EVENING PULSE
CONVECTION WILL INCREASE IN LIKELIHOOD FRI THROUGH SUN AS UPPER
PATTERN MIGRATES TO SHORTWAVE TROUGHING...LOW-LEVEL MOISTURE
INCREASES AND A FRONT EVENTUALLY DROPS INTO THE AREA.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
IFR TSTMS HAVE DEVELOPED OVER/ARND KCHS WHILE ISOLD SHWRS/TSTMS
HAVE DEVELOPED NEAR KSAV. FOR THE FIRST FEW HOURS OF THE 18Z TAF
SET...SHWRS/TSTMS WILL BE MORE PREVALENT AROUND KCHS THAN KSAV
ALTHOUGH HAVE INCLUDED TEMPO GROUPS FOR BOTH SITES. CONVECTION
WILL CONTINUE NEAR BOTH SITES THROUGH THE LATE EVENING HOURS...
THEN GRADUALLY SUBSIDE AFTER 04Z.

ONCE THE RAIN ENDS AND WINDS DIE DOWN LATE...THERE IS A CHANCE OF
MVFR GROUND FOG LATE. AM NOT CONFIDENT IN ITS DEVELOPMENT SO HAVE
HELD OFF ITS INCLUSION ATTM. VFR CONDS WILL THEN PREVAIL AFTER
DAYBREAK TMRW...BUT CONVECTION IS AGAIN POSSIBLE AROUND MIDDAY
TMRW SO HAVE INCLUDED CB MENTION FOR NOW.

EXTENDED AVIATION OUTLOOK...POSSIBILITY OF MVFR OR LOWER
CONDITIONS MON AFTERNOON...MAINLY IN THE VICINITY OF CONVECTION.
VFR LOOKS LIKELY MON NIGHT INTO THU.

&&

.MARINE...
ASIDE FROM ANY CONVECTION CREATING AGITATED CONDITIONS...NO
APPRECIABLE FORCING WILL BE AVAILABLE TO CREATE CONDITIONS
REACHING SCA LEVELS. WINDS WILL REMAIN CAPPED AT 15 KT THROUGH
TMRW AND SEAS WILL REMAIN CAPPED AT 4 FT.

A COLD FRONT WILL DROP INTO THE AREA ON TUESDAY. PRETTY GOOD
NOCTURNAL SURGE EXPECTED TUE NIGHT AHEAD OF THE APPROACHING FRONT
BUT THINK WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
QUIET CONDITIONS WED INTO THE WEEKEND AS HIGH PRESSURE BUILDS IN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JPC
Hazardous weather outlook, Jun 15, 4:31 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
431 AM EDT SUN JUN 15 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-161000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
431 AM EDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF A WEAK FRONTAL
BOUNDARY...A SEA BREEZE...AND AN UNSTABLE AIR MASS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONG
THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM
THE NORTHWEST TUESDAY AND PUSH SOUTHWARD THROUGH THE AREA TUESDAY
NIGHT. THE COLD FRONT PUSHING INTO AN UNSTABLE AIRMASS...ALONG WITH A
VIGOROUS SEA BREEZE DEVELOPING TUESDAY AFTERNOON IS EXPECTED TO
RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY MID TO
LATE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE POTENTIAL
FOR SEVERE WEATHER IS EXPECTED TO LINGER INTO THE EVENING...THEN
DIMINISH AFTER MIDNIGHT AS THE COLD FRONT PUSHES SOUTH OF THE
AREA. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN HAZARDS
FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 15, 3:33 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             2 E THUNDERBOLT         32.03N 81.02W
06/15/2008  M1.00 INCH       CHATHAM            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL
            BETWEEN THUNDERBOLT AND WOODMARSH ISLAND.

&&

JRL
Special weather statement, Jun 15, 3:43 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SUN JUN 15 2008

GAZ116>119-137>141-152045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG-
343 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY...
BRYAN COUNTY...LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 445 PM
EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORT MCALLISTER TO TOWNSEND...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF RICHMOND HILL TO 11 MILES NORTHWEST
OF DARIEN...MOVING SOUTHEAST AT 6 MPH.

AREAS IN AND AROUND BELFAST...CARNIGAN...COX...CRESCENT...DARIEN...
EULONIA...FORT MCALLISTER...HALFMOON LANDING...JONES...KELLER...
MERIDIAN...PINE HARBOR...RETREAT...RIDGEVILLE...SAPELO ISLAND...
SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY...TOWNSEND AND VALONA WILL
BE IMPACTED THROUGH 445 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Jun 15, 3:59 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT SUN JUN 15 2008

GAZ101-118-119-SCZ047-048-051-152030-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
359 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT
COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MURAD TO OLEARY...OR ALONG A LINE EXTENDING FROM
RIDGELAND TO 15 MILES NORTH OF SAVANNAH...MOVING SOUTH AT 4 MPH.

AREAS IN AND AROUND GRAHAMVILLE...HARDEEVILLE...JASPER...OLD HOUSE...
PRITCHARDVILLE...PURYSBURGH...RIDGELAND...SHELDON...SWITZERLAND...
BLOOMINGDALE...GARDEN CITY...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH...SAVANNAH AIRPORT...BEAUFORT AND MARINE
CORPS AIR STATION WILL BE IMPACTED THROUGH 430 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Local storm report, Jun 15, 4:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             3 E SAVANNAH            32.05N 81.03W
06/15/2008  E0.75 INCH       CHATHAM            GA   PUBLIC

            PUBLIC REPORTED PENNY SIZE HAIL LASTED FOR 10 MINUTES ON
            WOODMARSH ISLAND.

&&

DPB
Special weather statement, Jun 15, 4:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN JUN 15 2008

GAZ088-101-SCZ040-042-152045-
ALLENDALE-EFFINGHAM-HAMPTON-SCREVEN-
402 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN
COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 445 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH.
 THIS STORM WAS LOCATED NEAR MIDDLEGROUND...OR ABOUT 11 MILES
SOUTHEAST OF SYLVANIA...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND BARTON...BRUNSON...ESTILL...FAIRFAX...FURMAN...
GIFFORD...HAMPTON...LENA...LURAY...SCOTIA...SHIRLEY...HUNTERS AND
NEWINGTON WILL BE IMPACTED THROUGH 445 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 15, 4:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     THUNDERBOLT             32.03N 81.05W
06/15/2008                   CHATHAM            GA   EMERGENCY MNGR

            E.M. REPORTED TREE DOWN ON POWER LINE AT WATERS AVE AND
            70TH. NUMEROUS POWER OUTAGES REPORTED. SMALL HAIL OF
            UNKNOWN SIZE ALSO OBSERVED.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:13 PM EDTSevere Thunderstorm WarningCHSDorchester32 min
Jun 15, 2:34 PM EDTSevere Thunderstorm WarningCHSCharleston41 min
Jun 15, 2:37 PM EDTSevere Thunderstorm WarningCHSBeaufort38 min
Jun 15, 3:19 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper56 min
Jun 15, 3:58 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper96 min
Jun 15, 4:06 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Hampton, Jasper54 min
Jun 15, 4:12 PM EDTSpecial Marine WarningCHS93 min
Jun 15, 3:50 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh55 min
Jun 15, 4:55 PM EDTSevere Thunderstorm WarningCHSBulloch, Evans, Tattnall65 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.